Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Mar 31, 2026, 6:56 AM CDT for Jackson County, Monroe County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2026, 6:56 AM CDT (11:56 UTC)
- Expired
- Mar 31, 2026, 7:30 AM CDT
- In force
- 34 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jackson County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 66 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058
WUUS53 KARX 311156
SVRARX
WIC053-081-311230-
/O.NEW.KARX.SV.W.0002.260331T1156Z-260331T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
656 AM CDT Tue Mar 31 2026
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in west central Wisconsin...
Northeastern Monroe County in west central Wisconsin...
* Until 730 AM CDT.
* At 655 AM CDT, a severe thunderstorm was located over Millston, or
13 miles southeast of Black River Falls, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Jackson and northeastern Monroe Counties, including
the following locations... Warrens, Jellystone Park Near Warrens,
Bear Bluff Township, Pigeon Creek Campground, The Rezin Landing
Strip, The North Flowage, and Normay Ridge.
This includes Interstate 94 between mile markers 126 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4413 9073 4421 9074 4427 9032 4422 9031
4409 9031
TIME...MOT...LOC 1155Z 265DEG 41KT 4417 9063
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Baumgardt3 follow-up statements
142
WWUS53 KARX 311203
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
703 AM CDT Tue Mar 31 2026
WIC053-081-311230-
/O.CON.KARX.SV.W.0002.000000T0000Z-260331T1230Z/
Jackson WI-Monroe WI-
703 AM CDT Tue Mar 31 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR SOUTHEASTERN JACKSON AND NORTHEASTERN MONROE COUNTIES...
At 703 AM CDT, a severe thunderstorm was located near Millston, or 12
miles north of Tomah, moving east at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Warrens, Normay Ridge, Jellystone Park Near Warrens, Bear Bluff
Township, and The Rezin Landing Strip.
This includes Interstate 94 between mile markers 131 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4412 9060 4421 9061 4427 9032 4422 9031
4409 9031
TIME...MOT...LOC 1203Z 265DEG 36KT 4418 9052
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Baumgardt831
WWUS53 KARX 311218
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
718 AM CDT Tue Mar 31 2026
WIC053-081-311230-
/O.CON.KARX.SV.W.0002.000000T0000Z-260331T1230Z/
Jackson WI-Monroe WI-
718 AM CDT Tue Mar 31 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR EASTERN JACKSON AND NORTHEASTERN MONROE COUNTIES...
At 718 AM CDT, a severe thunderstorm was located 11 miles southwest
of Babcock, or 15 miles northeast of Tomah, moving east at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Normay Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4412 9042 4418 9041 4424 9031 4409 9031
TIME...MOT...LOC 1218Z 266DEG 40KT 4417 9030
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Baumgardt376 WWUS53 KARX 311224 SVSARX Severe Weather Statement National Weather Service La Crosse WI 724 AM CDT Tue Mar 31 2026 WIC053-081-311234- /O.EXP.KARX.SV.W.0002.000000T0000Z-260331T1230Z/ Jackson WI-Monroe WI- 724 AM CDT Tue Mar 31 2026 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JACKSON AND NORTHEASTERN MONROE COUNTIES WILL EXPIRE AT 730 AM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. && LAT...LON 4412 9042 4418 9041 4424 9031 4409 9031 TIME...MOT...LOC 1224Z 265DEG 41KT 4418 9020 $$ Baumgardt
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:19 AM CDT, 37 minutes earlier. Its key messages:
- Low storm chances (20 to 40%) with a large hail threat will be possible this morning mostly south of I-90.
- A strong weather system impacts the area Wednesday into Thursday night with probabilities for wintry impacts increasing, especially for Thursday morning. After a period of wintry mix Wednesday into early Thursday morning, precipitation is expected to switch over to rain for most locations south of I-94 by mid morning Thursday.
- There is also quite a bit of rain with this system as rain totals range from 1 to 2 inches south of I-90 with the highest probabilities (20 to 40%) for 2+ inches in southwest Wisconsin and portions of northeast Iowa.
Area forecast discussion, Mar 31, 6:19 AM CDT, 37 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 619 AM CDT Tue Mar 31 2026 .KEY MESSAGES... - Low storm chances (20 to 40%) with a large hail threat will be possible this morning mostly south of I-90. - A strong weather system impacts the area Wednesday into Thursday night with probabilities for wintry impacts increasing, especially for Thursday morning. After a period of wintry mix Wednesday into early Thursday morning, precipitation is expected to switch over to rain for most locations south of I-94 by mid morning Thursday. - There is also quite a bit of rain with this system as rain totals range from 1 to 2 inches south of I-90 with the highest probabilities (20 to 40%) for 2+ inches in southwest Wisconsin and portions of northeast Iowa. && .DISCUSSION... Issued at 337 AM CDT Tue Mar 31 2026 This Morning Storm Chances: Storm chances continue overnight slightly farther north as the nocturnal low level jet persists. Eventually the cold frontal boundary, draped southwest to northeast from southwest through east- central Minnesota, drags east-southeast across the forecast area into the morning hours. Exact timing and overlap with diurnal heating will determine morning storm threat locally. Recent HRRR forecast model runs suggest possible storm initiation within the warm sector over the eastern half of the forecast area from western into central Wisconsin near 31.12Z. While mid level lapse rates will be steep enough to support elevated instability and strong to severe storms, slight moderation is expected through the overnight from current 8.5C/km in RAP Mesoanalysis. Therefore, large hail and damaging wind potential remains through early this morning. Colder Today, Winter Weather Setup Wednesday: As the cold front sags south across the forecast area through today, daytime high temperatures in the 50s expected. Southern extent of low level baroclinic boundary relative to forecast area will determine subsequent winter storm probabilities Wednesday through Thursday. Current forecasts suggest the low level baroclinic boundary and accompanying sharp trough lying across the forecast area, shifting slightly south of the forecast area tonight. Exact location will determine initial location of cyclogenesis lee of the Rockies Wednesday, accompanying precipitation types Wednesday, as well as subsequent progression and intensity of cyclogenesis through the Upper Mississippi River Valley Thursday into Friday. Initial precipitation chances Wednesday afternoon will be tied to low level frontogenesis along the low level warm frontal boundary, strewn quasi-zonally near the forecast area. High resolution forecast soundings have just begun to peer into this forecast window, increasing winter weather signal with snow soundings for areas along and north of I-94 and freezing rain/sleet soundings for areas along the I-90 corridor. Now there has been a recent trend in the models to shift the cooler temperatures northward as the center of the low passes somewhere over our forecast area. The locations for where the models put the center of the low at differ from near the IA, WI, MN state line to areas closer to the I-35 corridor in southern MN. This shift northward follows what the soundings have shown where snow is now favored north of I-94 and a wintry mix is between I-90 and I-94. Confidence & Winter Preciptiation Types Midweek: Variation in preciptiation types inherently tied to surface temperatures, dependent on temperature gradient and strength of east winds north of the front solidifying the cold sector through the Upper Mississippi River Valley. Therefore, regardless of differences exact precipitation types and locations, all high resolution models show a stout warm nose providing some degree of off-surface melting. Furthermore, the high April sun angle will limit initial frozen precipitation accumulation on roadways given the above freezing soil temperatures. Therefore, daytime freezing precipitation impacts may be limited to elevated surfaces and grassy surfaces only to return overnight with lack of diurnal heating. Similar for snow accumulation, potentially limited to elevated surfaces until the overnight when low level frontogenesis expands in coverage. With the northward shift, precipitation type switches to all rain for most locations by Thursday afternoon whereas previous forecasts and model runs had wintry mix being possible into Thursday night. The track of this storm will be very important to watch as this will have implications on amounts, precipitation types, and transition of different precipitation types. Heavy Rain Into The Weekend: As the extratropical low lifts northeast of the Upper Mississippi River Valley through the end of the week, additional subsequent cyclogenesis through the Northern Plains returns precipitation chances across the Upper Midwest Friday and through the weekend. While current confidence for heavy rain will be the main concern through the early weekend, mixed precipitation as the low exits east will bring another threat of winter impacts. Current confidence for 1" of QPF in long term global ensembles raises concerns for river flooding on flashier rivers. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 619 AM CDT Tue Mar 31 2026 VFR conditions to prevail through the TAF period. Northwest winds 10 to 20 mph with gusts of 20 to 30 mph possible this morning through the afternoon, with the highest winds west of the Mississippi River. Winds diminish this evening and gradually turn more northeast for Wednesday. CIGS generally stay between 15kft and 20kft until Wednesday morning when they drop closer to 10kft. Isolated showers and thunderstorms will be possible this morning and early afternoon for much of the region. && .HYDROLOGY... Issued at 142 PM CDT Mon Mar 30 2026 Rain amounts Wednesday night and Thursday could approach 2 inches in southwest Wisconsin. Should this occur, and the precipitation type remain as all rain, stream and river rises are possible on the Kickapoo river late in the week. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Cecava/JAR AVIATION...Cecava HYDROLOGY...Baumgardt
Hazardous weather outlook, Mar 31, 2:55 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service La Crosse WI 255 AM CDT Tue Mar 31 2026 IAZ011-029-030-WIZ042>044-053>055-061-011100- Allamakee-Fayette-Clayton-Monroe-Juneau-Adams-Vernon-Crawford- Richland-Grant- 255 AM CDT Tue Mar 31 2026 This Hazardous Weather Outlook is for portions of northeast Iowa...central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight There may be a few strong storms this morning. The main threats will be hail and strong winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday At this time it appears the area will see mostly rain. Rainfall amounts of 1-2 are likely (70-90%) and would cause river and stream rises by the end of the week. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>010-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041- 011100- Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Wabasha-Dodge-Olmsted- Winona-Mower-Fillmore-Houston-Taylor-Clark-Buffalo-Trempealeau- Jackson-La Crosse- 255 AM CDT Tue Mar 31 2026 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... north central Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A wintry mix Wednesday night through Thursday morning brings potential for accumulating ice and snow. This may impact travel. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Special weather statement, Mar 31, 6:52 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service La Crosse WI
652 AM CDT Tue Mar 31 2026
MNZ088-WIZ032>034-041-042-311245-
Winona MN-Buffalo WI-Jackson WI-Trempealeau WI-La Crosse WI-
Monroe WI-
652 AM CDT Tue Mar 31 2026
...A FEW STRONG THUNDERSTORMS AFFECTING WEST-CENTRAL WISCONSIN AND
FAR SOUTHEAST MINNESOTA THIS MORNING THROUGH 745 AM CDT...
At 645 AM CDT, doppler radar indicated an area of storms
approximately along and north of I-90 from southeast Minnesota into
west-central Wisconsin. Up to nickel sized hail has been reported
with these storms as well as frequent lightning. The storms are
moving east at 55 mph.
HAZARD...Nickel size hail.
SOURCE...Public.
IMPACT...Minor hail damage to vegetation is possible.
A few locations impacted include... Winona, Sparta, Tomah, Black
River Falls, Holmen, Trempealeau, Galesville, North Bend, Millston,
Fort Mc Coy, Cataract, Brice Prairie, Ettrick, Melrose, Warrens, AND
Oakdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4394 9168 4421 9163 4443 9035 4442 9032
4397 9032
TIME...MOT...LOC 1149Z 253DEG 55KT 4414 9116
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BaumgardtThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:52 AM CDT | Special Weather Statement | ARX | Jackson | 53 min |
| Mar 31, 7:14 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 26 min |
| Mar 31, 7:31 AM CDT | Special Weather Statement | ARX | Juneau | 74 min |
| Mar 31, 2:24 PM CDT | Winter Storm Watch | ARX | Clark, Taylor | 11 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.